MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40585
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire entrapment occurred.The patient presented with vascular access failure and underwent vascular access intervention therapy.The 99% stenosed target lesion was located in a shunt in a mildly tortuous vessel.A 110cm, 8cm v-18 control wire guidewire was advanced.However, during repeated expansion, the balloon and guidewire got stuck around the hub.The device was removed together with the balloon and the procedure was completed.No patient complications nor injuries were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the guidewire was returned, and no damages were observed.The device was soaked in a saline solution in order to activate the coating on the distal section.When the coating was activated, no issues were identified in the distal tip coating.Microscopic inspection revealed no damages on the distal tip coating.Dimensional inspection of three sections (distal - medium - proximal) along the guidewire confirmed the dimensions were within specification.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15853298
Report Number2124215-2022-46233
Device Sequence Number6318065
Product Code DQX
UDI-Device Identifier08714729715566
UDI-Public08714729715566
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model Number40585
Device Catalogue Number40585
Device Lot Number0029006277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown